MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 AQUAGUIDE® URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 AQUAGUIDE® URETERAL ACCESS SHEATH
Model Number 131135
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in an online survey a physician stated no to the question when they were asked if they were able to successfully insert and remove endoscopes and related instruments.The physician was not able to successfully insert and remove endoscopes and related instruments because physician could not get it up high enough to do that in relation to 131135 - aquaguide® ureteral access sheath ¿ dilator 10fr/sheath diameter 12/14fr, length 35cm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.The potential root cause was part geometry; diameter of outer sheath and/or dilator assembly too large/too small.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: only physicians trained in use of endoscopic equipment should use this device.A variety of techniques may be employed; however, the physician should use the technique most appropriate for the individual patient¿s situation.1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.2.Place a 0.038¿ guidewire into the ureter using standard endourology techniques.3.Assemble the dilator and sheath together by inserting the dilator into the sheath and rotating the dilator luer.4.Insert the guidewire into the tapered end of the assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.5.Once placed, a safety wire can be placed or a contrast media injected into the ureter using the side lumen.6.Rotate the dilator luer and remove the dilator and, if desired, the initial guidewire.7.An endoscope and/or related instruments can now be used with the ureteral conduit.8.If desired, irrigation and/or aspiration can be applied through the side lumen.Note: to optimize visibility, make sure the access sheath tip is close to the area that requires additional irrigation." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
AQUAGUIDE® URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17316083
Report Number1018233-2023-05124
Device Sequence Number6116039
Product Code FED
UDI-Device Identifier00801741052569
UDI-Public(01)00801741052569
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K033778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number131135
Device Catalogue Number131135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown